Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 23, 2004, 1:50 AM PST for San Diego County, California. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2004, 1:50 AM PST (09:50 UTC)
- Expired
- Feb 23, 2004, 3:00 AM PST
- In force
- 70 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 230952 FFWSGX CAC073-231045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 150 AM PST MON FEB 23 2004 THE NATIONAL WEATHER SERVICE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 300 AM PST * AT 142 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SAN DIEGO COUNTRY ESTATES TO DESCANSO...OR FROM 17 MILES NORTHEAST OF LAKESIDE TO 17 MILES EAST OF LAKESIDE...MOVING NORTHEAST AT 15 MPH. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED OR BLOCKED. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3305 11683 3271 11670 3290 11646 3311 11668 BALFOUR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 9:17 PM PST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 22, 9:17 PM PST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 917 PM PST SUN FEB 22 2004 .SYNOPSIS...A BROAD TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE AREA THROUGH MONDAY...SO SHOWERS WILL CONTINUE...BUT GRADUALLY BECOME LESS NUMEROUS. ISOLATED THUNDERSTORMS ARE POSSIBLE AS WELL...AND HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. ANOTHER STRONG STORM IS EXPECTED WEDNESDAY...THURSDAY ...AND POSSIBLY LINGERING INTO FRIDAY WITH HEAVY RAIN POSSIBLE... ALONG WITH STRONG WINDS AND MOUNTAIN SNOWS. ALONG THE COAST HIGH SURF WILL BE POSSIBLE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LATEST RADAR DATA SHOWS WHAT COULD BE THE FINAL BAND OF MODERATE TO HEAVY SHOWERS MOVING ONSHORE AND EXTENDING INTO PORTIONS OF THE INLAND EMPIRE. RAINFALL BURSTS HAVE BEEN RUNNING IN THE 1/4 TO 1/3 INCH PER 1/2 HOUR RANGE ACCORDING TO ALERT DATA. SHOWERS OFFSHORE ARE BECOMING LIGHTER AND MORE SCATTERED. COPIOUS RAINFALL CONTINUES OVER PORTIONS OF ORANGE...SAN BERNARDINO...AND SAN DIEGO COUNTIES THIS EVENING ASSOCIATED WITH SEVERAL VORTICITY CENTERS SWINGING THROUGH THE NEGATIVELY TILTED TROUGH WHICH HAS BEEN OFFSHORE FOR SEVERAL DAYS NOW. THE TROUGH AXIS IS NEARING THE COAST AND SHOULD MOVE ONSHORE OVERNIGHT. ANOTHER STRONG DISTURBANCE IS DIVING DOWN THE BACK SIDE OF THE TROUGH OFFSHORE AND WILL RETARD THE EASTWARD MOVEMENT OF THE TROUGH... KEEPING INSTABILITY AROUND THROUGH MONDAY BUT FOCUSING THE HEAVIEST ACTIVITY OFFSHORE AND INTO NORTHERN BAJA. THE TROUGH FINALLY MOVES EAST MONDAY NIGHT WITH A FEW SHOWERS LIKELY TO CONTINUE OVER SAN DIEGO COUNTY DUE TO ISLAND EFFECTS. OTHERWISE IT LOOKS LIKE THE WEATHER WILL SETTLE DOWN FOR TUESDAY AND PERHAPS EARLY WEDNESDAY BEFORE THE NEXT POWERFUL STORM ARRIVES. FLASH FLOOD WARNINGS WILL BE CONTINUED UNTIL MIDNIGHT FOR THE BURN AREAS SINCE SHOWERS ARE LIKELY TO CONTINUE THROUGH AT LEAST 10 PM AND THE POSSIBILITY EXISTS FOR DELAYED SLUMPS OF SATURATED SLOPES. SNOW LEVELS HAVE BEEN ALL OVER THE PLACE BUT GENERALLY THE HEAVIER AMOUNTS SHOULD BE ABOVE 4500 TO 5000 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING....................................LAXWSWSGX. FLASH FLOOD WATCH.......................................LAXFLSSGX. MARINE WEATHER STATEMENT................................LAXMWSSGX. SMALL CRAFT ADVISORY....................................LAXCWFSGX. HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...................LAXESFSGX. HIGH SURF ADVISORY......................................LAXMWSSGX. SPECIAL WEATHER STATEMENT...............................LAXSPSSGX. && JAD
Hazardous weather outlook, Feb 22, 6:00 AM PST, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SUN FEB 22 2004 CAZ042-043-048-050-055>058-060>062-231400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SUN FEB 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR BURN AREAS THROUGH 3 AM MONDAY SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- SAN DIEGO COUNTY VALLEYS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXFLSSGX WGUS66 KSGX FOR DETAILS. WINTER STORM WARNING THROUGH 4 AM MONDAY SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. HIGH SURF AT THE COAST AND HAZARDOUS SEAS THROUGH MONDAY REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY WEDNESDAY AND THURSDAY...STORM WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION AND STRONG WIND POSSIBLE. HIGH SURF WILL OCCUR AT THE COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:00 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 238 days |
| Feb 22, 9:40 PM PST | Flash Flood Warning | SGX | San Bernardino, San Diego | 2 hr |
| Feb 22, 11:55 PM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.